Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 191, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 17, 2018, 4:51 PM CDT for McCurtain County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2018, 4:51 PM CDT (21:51 UTC)
- Expired
- Aug 17, 2018, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 150 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850
WUUS54 KSHV 172151
SVRSHV
OKC089-172215-
/O.NEW.KSHV.SV.W.0191.180817T2151Z-180817T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
451 PM CDT FRI AUG 17 2018
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern McCurtain County in southeastern Oklahoma...
* Until 515 PM CDT.
* At 450 PM CDT, a severe thunderstorm was located near Broken Bow,
or 19 miles west of Horatio, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Broken Bow, Haworth, Bokhoma, Cerrogordo, Goodwater and Shinewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3408 9466 3396 9447 3395 9448 3389 9448
3378 9463 3396 9483
TIME...MOT...LOC 2150Z 319DEG 18KT 3397 9469
HAIL...0.75IN
WIND...60MPH
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:25 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 17, 3:25 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 325 PM CDT Fri Aug 17 2018 .SHORT TERM.../Tonight through Saturday Night/ Upper ridge remains centered over the Desert SW, extending nwd into the Rockies/wrn Plains. Upper low over the srn Great Lakes region providing disturbed nwly flow aloft across much of the Mid/Lower MS River Valley. One such disturbance is currently generating widespread tstms across srn AR, and at least some portion of these will move swd into our region along an outflow boundary during the next few hours. Most model output, including the HRRR, keeps much of the convection skirting just e of our region this aftn and with another round overnight. Tstms will remain possible, especially across our nern areas, during the day Saturday, as another impulse rounds the upper low. Cold front associated with the upper low will push swd into our region late Saturday aftn/evening, providing a focus for additional convective development overnight Saturday night, especially as a shortwave riding over the ridge approaches from the nw. As for temps in the short term, have maintained a guidance/persistence hybrid, with temps slightly cooler across our nrn and ern areas where convection and cloud cover are likely to play a role. Heat index values generally 100-105 degrees will be common Saturday aftn, and some areas may even exceed 105 briefly. Sporadic coverage and the brevity of these higher heat index values will preclude the issuance of a Heat Advisory attm. /12/ .LONG TERM.../Sunday through Thursday Night/ Gradual cooling trend expected on Sunday and Monday as upper- ridge shifts west. On Sunday, parts of east Texas along the eastern periphery of the ridge will still experience high temperatures in the mid 90s with portion of north Louisiana in the lower 90s. Additionally, a weak frontal boundary across the Ozarks will generate enough cloud-cover and convection to limit high temperatues to the mid to upper 80s across these areas. Cooling trend to continue into Monday as precipitation becomes more widespread as surface front and broad upper-trough shift east across the region. High temperatures on Monday forecast to climb into the low to mid 90s areawide with the exception of the upper 80s north of I-30. Precipitation to end from the northwest on Monday night into Tuesday as surface high and upper-ridge rebuild across the region. Dry conditions expected from Tuesday through Thursday with high temperatures forecast to range from the mid 80s to lower 90s each day with lows in the upper 60s to around 70. /05/ PREV DISCUSSION... /issued 1228 PM CDT Fri Aug 17 2018/ AVIATION... Nwly flow aloft will provide for some sct development of tstms this aftn and perhaps overnight for our SW AR terminals. Low coverage/uncertainty will keep only VCTS mention in the fcst attm. Otherwise, VFR conditions with s to swly winds generally 5-10 kts are expected to prevail areawide throughout the 18Z TAF pd. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 97 76 95 / 20 20 40 30 MLU 77 93 75 92 / 40 40 40 50 DEQ 73 91 73 88 / 50 30 30 60 TXK 77 93 75 90 / 30 30 30 60 ELD 75 93 75 91 / 60 40 40 60 TYR 78 98 77 95 / 10 20 20 20 GGG 78 98 76 96 / 20 20 30 20 LFK 75 96 76 96 / 10 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/05
Hazardous weather outlook, Aug 17, 7:08 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 708 AM CDT Fri Aug 17 2018 ARZ050-051-059>061-070>073-LAZ001>006-012>014-021-OKZ077-TXZ096- 097-112-181100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville- Jackson-Ouachita-Caldwell-McCurtain-Red River-Bowie-Cass- 708 AM CDT Fri Aug 17 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will be increasing during the afternoon. Storms will be capable of producing gusty winds to near 30 MPH, locally heavy rainfall with amounts to near one half to one inch per hour and deadly lightning. An isolated strong to severe thunderstorm could develop during the afternoon and evening during maximum heating with strong damaging winds possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Showers and thunderstorms will increase in areal coverage and intensities through the weekend and especially for the start to the work week and through Tuesday night and early Wednesday with the approach and passage of a cold front. Strong to severe storms with locally heavy rainfall, strong and damaging winds and isolated large hail will be possible Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. LAZ010-011-017>020-022-TXZ108>111-124>126-136>138-149>153-165>167- 181100- De Soto-Red River-Sabine-Natchitoches-Winn-Grant-La Salle- Franklin-Titus-Camp-Morris-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 708 AM CDT Fri Aug 17 2018 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will be possible mainly during the afternoon and evening. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Showers and thunderstorms will increase in areal coverage and intensities through the weekend and especially for the start to the work week and through Tuesday night and early Wednesday with the approach and passage of a cold front. Strong to severe storms with locally heavy rainfall, strong and damaging winds and isolated large hail will be possible Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 06
In the hours before
Special weather statement, Aug 17, 2:34 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
234 PM CDT FRI AUG 17 2018
ARZ073-LAZ006-172015-
Union AR-Union LA-
234 PM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN
SOUTH CENTRAL ARKANSAS AND NORTHEASTERN UNION PARISHES UNTIL 315 PM
CDT...
At 233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Urbana to West Crossett. Movement was
southeast at 25 mph.
Winds in excess of 35 mph will be possible with these storms.
Locations impacted include...
El Dorado, Huttig, Strong, Urbana, Lawson, Lapile, Felsenthal, New
London, Aurelle, Oakland, Hillsboro, Lockhart, Cecil and Litroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3297 9208 3294 9208 3294 9256 3324 9271
3325 9223 3323 9223 3323 9222 3321 9223
3320 9221 3321 9218 3316 9217 3317 9215
3316 9211 3312 9212 3310 9214 3303 9211
3303 9209 3301 9207
TIME...MOT...LOC 1933Z 297DEG 22KT 3316 9249 3316 9203
20Special weather statement, Aug 17, 2:59 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
259 PM CDT FRI AUG 17 2018
ARZ073-172045-
Union AR-
259 PM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION COUNTY UNTIL 345 PM
CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norphlet, moving southeast at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
El Dorado, Smackover, Norphlet, Calion, Lisbon, Urbana, Lawson,
Hillsboro and Kenova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3303 9258 3336 9294 3338 9285 3337 9279
3339 9276 3338 9273 3337 9271 3337 9268
3336 9268 3337 9263 3324 9238
TIME...MOT...LOC 1958Z 307DEG 11KT 3328 9271
20Special weather statement, Aug 17, 3:04 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
304 PM CDT FRI AUG 17 2018
ARZ050-051-060-172045-
Howard AR-Hempstead AR-Sevier AR-
304 PM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HEMPSTEAD...EAST
CENTRAL SEVIER AND EAST CENTRAL HOWARD COUNTIES UNTIL 345 PM CDT...
At 303 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Dierks to near Center
Point. Movement was southeast at 10 mph.
Winds in excess of 35 mph will be possible with these storms.
Locations impacted include...
Nashville, Corinth, Center Point, Silver Ridge and Provo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3410 9382 3401 9382 3401 9375 3399 9370
3398 9368 3398 9365 3396 9362 3396 9358
3390 9401 3406 9422 3411 9386
TIME...MOT...LOC 2003Z 301DEG 7KT 3404 9407 3407 9389
20Special weather statement, Aug 17, 3:59 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
359 PM CDT FRI AUG 17 2018
ARZ071-172145-
Lafayette AR-
359 PM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAFAYETTE COUNTY
UNTIL 445 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lewisville, moving southeast at 10 mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Stamps, Lewisville, Buckner, Lerch, McKamie, Spirit Lake, Piney Grove
and Mars Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3337 9340 3331 9343 3316 9359 3331 9370
3332 9369 3332 9367 3333 9367 3334 9371
3337 9370 3338 9367 3339 9369 3345 9360
TIME...MOT...LOC 2058Z 313DEG 7KT 3337 9362
20Special weather statement, Aug 17, 4:05 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
405 PM CDT FRI AUG 17 2018
ARZ071>073-172145-
Union AR-Lafayette AR-Columbia AR-
405 PM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE...UNION
AND COLUMBIA COUNTIES UNTIL 445 PM CDT...
At 404 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Magnolia to near Lawson. Movement was southeast
at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
El Dorado, Magnolia, Waldo, Norphlet, Huttig, Junction City, McNeil,
Taylor, Strong, Emerson, Buckner, Bussey, Mount Holly, Smithland,
Atlanta, Wesson, Village, Lisbon, Urbana and Lawson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3301 9267 3310 9364 3340 9344 3328 9245
3327 9243 3326 9223 3323 9223 3323 9222
3321 9223 3320 9221 3321 9218 3316 9217
3316 9211 3312 9212 3311 9214 3309 9213
3307 9211 3303 9211 3303 9209 3301 9207
TIME...MOT...LOC 2104Z 323DEG 8KT 3326 9326 3316 9252
20Special weather statement, Aug 17, 4:43 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
443 PM CDT FRI AUG 17 2018
OKZ077-172215-
McCurtain OK-
443 PM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCURTAIN COUNTY
UNTIL 515 PM CDT...
At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near
Broken Bow, or 19 miles west of Horatio, moving southeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Idabel, Broken Bow, Haworth, Bokhoma, Tom, Moon, Cerrogordo, America,
Goodwater and Shinewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3392 9448 3377 9448 3371 9458 3396 9483
3407 9466
TIME...MOT...LOC 2142Z 320DEG 28KT 3396 9469
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:43 PM CDT | Special Weather Statement | SHV | McCurtain | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.